OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: G. I. Stegeman
  • Vol. 23, Iss. 2 — Feb. 1, 2006
  • pp: 203–211

Stabilization of a ( D + 1 ) -dimensional dispersion-managed solitons in Kerr media by an alternating dispersion structure

Georges Nehmetallah and P. P. Banerjee  »View Author Affiliations


JOSA B, Vol. 23, Issue 2, pp. 203-211 (2006)
http://dx.doi.org/10.1364/JOSAB.23.000203


View Full Text Article

Enhanced HTML    Acrobat PDF (387 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We study the propagation of chirped ( D + 1 ) -dimensional optical pulses in bulk media with periodic dispersion, analytically by using the variational approach and numerically by using a new, to our knowledge, numerical technique relying on the adaptive fast Hankel split-step method using cylindrical and spherical symmetries for two and three dimensions, respectively. Stability criteria for ( 2 + 1 ) - and ( 3 + 1 ) -dimensional solitons are identified, and the long-term dynamics of the solitons are studied with the averaged equations obtained using the Kapitza approach. Also, the slow dynamics of the solitons around the fixed points for the width and the chirp are studied. The importance of this research is in generating dispersion-managed optical solitons in optical communication. Also, this research is applied to the stabilization of the Bose–Einstein condensate in ( 2 + 1 ) - and ( 3 + 1 ) -dimensional optical lattices. We compare results of the new numerical technique with those obtained using the fast Fourier split-step technique.

© 2006 Optical Society of America

OCIS Codes
(190.3270) Nonlinear optics : Kerr effect
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons

ToC Category:
Fiber Optics and Optical Communications

History
Original Manuscript: June 8, 2005
Manuscript Accepted: September 7, 2005

Citation
Georges Nehmetallah and P. P. Banerjee, "Stabilization of a (D+1)-dimensional dispersion-managed solitons in Kerr media by an alternating dispersion structure," J. Opt. Soc. Am. B 23, 203-211 (2006)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-23-2-203

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited